Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Maximal asymptotic nonbases

Authors: Paul Erdős and Melvyn B. Nathanson
Journal: Proc. Amer. Math. Soc. 48 (1975), 57-60
MathSciNet review: 0357363
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $ A$ be a set of nonnegative integers. If all but a finite number of positive integers can be written as a sum of $ h$ elements of $ A$, then $ A$ is an asymptotic basis of order $ h$. Otherwise, $ A$ is an asymptotic nonbasis of order $ h$. A class of maximal asymptotic nonbases is constructed, and it is proved that any asymptotic nonbasis of order 2 that satisfies a certain finiteness condition is a subset of a maximal asymptotic nonbasis of order 2.

References [Enhancements On Off] (What's this?)

Additional Information

Keywords: Addition of sequences, sum sets, asymptotic bases, asymptotic nonbases, maximal nonbases
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society